Affordable Access

Publisher Website

Mathematical model for non-linear standing waves in a tube

Authors
Journal
Journal of Sound and Vibration
0022-460X
Publisher
Elsevier
Publication Date
Volume
42
Issue
3
Identifiers
DOI: 10.1016/0022-460x(75)90244-8
Disciplines
  • Communication
  • Mathematics

Abstract

Abstract A mathematical model is developed to describe the behavior of one-dimensional, non-linear standing waves in a fluid-filled, rigid-wall tube. The tube is bounded on one end by a piston vibrating with periodic motion and terminated on the other end by an impedance boundary. A numerical procedure for calculations based on this model also is described. Calculations are carried out on a digital computer. The model and computer program are presently restricted to pre-shock conditions. Numerical results obtained for the special case of a rigid reflector and a sinusoidally moving piston are in excellent agreement with the results of Coppens and Sanders (private communication). The general approach is applicable to any one-dimensional system bounded by a velocity condition on one end and an impedance condition on the other end.

There are no comments yet on this publication. Be the first to share your thoughts.

Statistics

Seen <100 times
0 Comments

More articles like this

Non-linear mathematical models for blood flow thro...

on Applied Mathematics and Comput... Jan 01, 2007

BIFURCATION AND RESONANCE OF A MATHEMATICAL MODEL...

on Journal of Sound and Vibration Feb 11, 1999

Non-linear standing waves on the surface of a magn...

on International Journal of Engin... Jan 01, 1989
More articles like this..